MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; STERILE DISTAL END CAP

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; STERILE DISTAL END CAP
Model Number OE-A63
Medical Device Problem Codes Material Separation (1562); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 22-oct-2025, pentax medical became aware of an event involving a pentax medical sterile distal end cap, lot number 0011114 in switzerland within the emea region.During an endoscopic procedure, the distal end cap (dec) detached and remained inside the patient's body.The dec is a single-use sterile component.An additional procedure was required to remove the dec, but no patient harm occurred.According to the user facility, similar incidents in which the dec detached from the distal end of the endoscope had occurred multiple times in the past.However, in those cases, the dec was removed without requiring any additional procedure.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 2687 foreign body in patient.Health effect - impact code: 4641 unexpected medical intervention.Medical device problem code: 2923 device dislodged or dislocated.Component code: 424 cap.Type of investigation: 4118 type of investigation not yet determined.Investigation findings: 3233 results pending completion of investigation.Investigation conclusions: 11 conclusion not yet available.Pentax medical emea performed a good faith effort (gfe) to gather additional information regarding the event and received a response via email from the distributor on 27-oct-2025.In response to pentax medical's inquiries regarding the defective cap, the condition of the scope, and user handling, the distributor provided the following information: the distributor reported that one defective cap is available and will be sent back to pentax medical; however, the remaining defective caps were not received.The distributor tested the cap on two different endoscopes, and the same result was observed with both.One of the endoscopes came directly from pentax medical and was assumed to be in perfect condition, while the other belonged to the customer and also appeared to be in good condition.The distributor also observed the users handling the cap during attachment and confirmed that the handling was performed correctly.Although a clicking sound was heard each time, the cap did not hold properly.The endoscope used in conjunction with the defective cap was ed34-i10t2, serial number (b)(4).Pentax medical has requested the distributor to return the defective device for further evaluation.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 2687 foreign body in patient.Health effect - impact code: 4641 unexpected medical intervention.Medical device problem code: 2923 device dislodged or dislocated.Component code: 424 cap.Type of investigation: 10 testing of actual/suspected device, 4110 trend analysis, 3331 analysis of production records.Investigation findings: 213 no device problem found.Investigation conclusions: 4315 cause not established.Correction information.B4: date of this report - updated.D9: is this device available for evaluation? - yes g6: follow-up #: 1 h2: if follow-up, what type? - updated h3: device evaluated by manufacturer - "no" to "yes" h6: codes updated - medical device problem, type of investigation, investigation findings, investigation conclusions-updated.Additional information: d4: primary unique device identifier (udi) h4: device manufacture date h11: evaluation summary.Evaluation summary: the reported event was that the distal end cap (dec) fell off during the examination.Based on the investigation, a potential root cause of this failure was that the installation of the dec may have been incomplete.A device history record (dhr) review was performed for the affected serial number of the product, and no deviation or non-conformance was noted.Further observation was conducted on two endoscopes, and no abnormalities were found in either device.It was confirmed that one detached dec was available and could be provided for further investigation.There were no issues observed when installing decs from the same lot onto the endoscopes, and no similar complaints have been reported for this lot.Additionally, since the endoscope used in conjunction with the dec at the time of detachment continued to be used without repair, it was determined that neither the dec nor the endoscope exhibited any functional abnormalities.Based on the overall investigation, it was considered that the dec installation may not have been fully completed.A definitive root cause of the reported issue could not be identified.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the device was manufactured under normal conditions on (b)(6) 2024, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the dates of approval for shipment and actual date shipped were confirmed on (b)(6) 2024.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX MEDICAL
Common Device Name
STERILE DISTAL END CAP
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key23493554
Report Number9610877-2025-00208
Device Sequence Number8992352
Product Code FDT
UDI-Device Identifier04961333232994
UDI-Public(01)04961333232994(11)241029(17)260930(10)0011114
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K233942
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberOE-A63
Device Lot Number0011114
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown